Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Omeprazole While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

too many health problems cropping up

Hello there,I was diagnosed in February 2009 and have most likely been HIV+ for 3 years. My CD4 is 830, compared to 700 in February and viral load remains at 4000. I am not taking ARV medication. The past year however has been a catalogue of...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...ill-health"? That's perhaps being a bit melodramatic, don't cha think? With a CD4 count of 830 (in the normal range) and a very low HIV plasma viral load of 4000, I do not believe any of your current health complaints are HIV related. Your... Read more »

hiv meds and kidney problems

I have been on meds for 5yrs. It has been changed going on three times now. The first time, I was on Reyataz, Norvir, and Truvada, but started having kidney stones every three months after three years of taking it. Then I was switched to Atripla,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...very small so the recommendation to switch to it is very reasonable (always use common sense and if having problems call your HIV doc). The warning about abacavir sound scary but it is a well tolerated drug in the majority of patients who are HLA... Read more »

Isentress with Nexium

Hello,I am a 46 year old male,HIV+,and allready been on Atripla for the past 3 years.Recently my doctor suggested a change to Isentress + Truvada regime,in order to overcome the common side effects of Stocrin.My problem is that lately (about 5...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...that there are any significant drug interactions between Truvada+Isentress or any of the proton-pump inhibitors (PPIs), such as omeprazole or Nexium. For what it's worth, it is relevant to know that there are significant interactions between the... Read more »

Isentress with Nexium

Hello,I am a 46 year old male,HIV+,and allready been on Atripla for the past 3 years.Recently my doctor suggestet a change to Isentress + Truvada regime,in order to overcome the common side effects of Stocrin.My problem is that lately (about 5...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...post.There should not be any significant drug-drug interaction between raltegravir (Isentress) and proton pump inhibitors, like omeprazole. FWIW, I have a few patients in my clinic who take both without incident. From the Isentress package... Read more »
Articles
Test Positive Aware Network

Viracept

... Common Name: nelfinavir Brand Name: Viracept Class: HIV protease inhibitor (PI) Standard dose: 1,250 mg taken as either two 625 mg tablets or five 250 mg tablets twice daily Read more »
Test Positive Aware Network

Isentress

... Common Name: raltegravir (formerly MK-0518) Brand Name: Isentress Class: HIV integrase inhibitor (also called integrase strand transfer inhibitor or INSTI) Standard dose: One 400 mg film-coated tablet Read more »
The Well Project

Gynecological Problems

...effect of antiretroviral therapy on clinical manifestations. AIDS 20(7):1051-1058. October 2005. Gynecological conditions and HIV/AIDS. The Body. Retrieved from www.thebody.com/content/art5000.html on July 21, 2006. Levine AM, Berhane K,... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...the central nervous system (CNS). The nerves and muscles are the peripheral (around the outside) nervous system. People with HIV disease can have several problems with the nervous system. A common problem is peripheral neuropathy. This can... Read more »
Connect With Others

Problems with HIV Science

Posted by Anonymous, 3 Replies
...and scientific debate, even though many of the 700 M.D.'s and/or Ph.D.'s of The Group for the Scientific Reappraisal of the HIV/AIDS Hypothesis have published their reasons for their concern (Philpott 1999). Members of this group include current... Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
...i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months Read more »